Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 325, NWS Kansas City, MO

November 26, 2015Carroll County, Missouri

NWS Kansas City, MO issued this river flood warning at Nov 26, 2015, 12:43 PM CST for Carroll County, Missouri. It took effect at Nov 27, 2015, 9:18 AM CST. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2015, 12:43 PM CST (18:43 UTC)
In effect from
Nov 27, 2015, 9:18 AM CST
Expired
Nov 29, 2015, 4:13 AM CST
In force
43 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Carroll County, MO

The radar

The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 17.97 ft at Nov 28, 2015, 12:00 PM CST.

actionminormoderate510152011/2611/2711/2811/2911/30
Action stage
10 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Nov 26, 11:50 AM CST, 53 minutes earlier.

Area forecast discussion, Nov 26, 11:50 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1150 AM CST THU NOV 26 2015

.SHORT TERM...(Today through Sunday Afternoon)
Issued at 346 AM CST THU NOV 26 2015

Forecast remains on track for significant rainfall today, then
wintry precipitation beginning this evening and continuing through
at least Friday. Main concerns are ice accumulation across NW MO and
far NE KS, and possible flooding across central MO.

Very light showers have drifted across the region this morning as
the atmosphere gradually saturates, and will become more widespread
during the morning hours as surface low pressure deepens and bulges
out of the southern High Plains. Convergence along a strengthening
cold front and isentropic lift out ahead of the boundary will both
be on the increase today, helping rainfall expand and intensify this
afternoon and evening near and ahead of the cold front as it sweeps
through the region. The front has already inched into our far NWern
counties this morning, and should begin making some southeastward
progress by mid- to late-morning, passing through the length of the
forecast area by midnight.

Significant precipitation is still expected along the elevated cold
front today and tonight, and will be well supported by upper-level
forcing from a deep trough that will elongate and eventually eject
out across the northern Plains/Midwest. The strong warm nose sitting
above the elevated boundary will melt any hydrometeors well above
the surface; thus the only real factor in precipitation type remains
very low-level temperatures. Cold air will surge down behind the
front this evening through Friday, progressively lowering surface
temperatures without any diurnal rise Friday afternoon, and edging
the freezing line into the forecast area as early as 6 PM.

The biggest caveat to what should be a cut and dry "T<32 = ice" are
slight model differences in the strength of the surface cold air;
but more so the influence of the currently very warm ground and how
well ice will accumulate on wet surfaces, especially where
temperatures will hover right around or just below that 32 degree
mark. The best bet for ice accumulation will be in far northwest MO
where temperatures are already in the lower 40s behind the front and
will spend more time in chillier conditions, possibly allowing ice
to accumulate more efficiently. Elsewhere, the majority of ice may
only accumulate on elevated surfaces like bridges, trees, and power
lines; and even then, may take a few hours below freezing to start
accumulating. As a result, will issue just a one county WSW for ice
in Atchison county MO, and a freezing rain advisory in areas that
are most likely to see some ice accumulate before the system moves
out.

The boundary will stall near our southern border late Friday into
Saturday, generating additional chances of light precipitation for
the weekend. The stout warm nose remains in place where precip is
possible, so liquid precipitation is still anticipated if any occurs
during this period. Model spread is a little higher on temperatures,
the possibility of precipitation, and the position of the front, so
while below freezing conditions are currently coincident with at
least a low-end chances of precipitation, am currently not thinking
that ice accumulation will be a major issue for the weekend.

.LONG TERM...(Sunday Night through Wednesday)
Issued at 346 AM CST THU NOV 26 2015

Another round of precipitation will spread across the region Sunday
night into Monday when the primary trough axis finally swings
through. GFS and ECMWF are coming into better agreement that a
resulting surface low will track across central or eastern Missouri
early Monday. For now it appears this track will keep most of the
sub-freezing temperatures confined to far northwest Missouri and
points north, so that most of the forecast area would see mostly rain
with this system. Meanwhile thermal profiles across far northwest MO
appear supportive of a mix of wintry precipitation with some minor
snow/ice accumulation possible. Will need to watch how models trend
with this system since a westward/warmer track would keep things
almost all rain everywhere, while an eastward/cooler track would
bring wintry precipitation further into the forecast area Sunday
night into Monday morning.

Behind Monday's system, a large area of low-level ridging building
into the central U.S. will keep things dry for much of the rest of
the week while temperatures stay close to average for the beginning
of December.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1147 AM CST THU NOV 26 2015

Widespread moderate to heavy rain with isolated embedded
lightning/thunder moving into and through the area this afternoon.
Expect the remainder of the forecast period to prevail with the
widespread rain and IFR CIG/VIS. There could be a few periods where
CIG/VIS improve briefly, but expect conditions to remain restricted
through the entire 24 hour period. By early Friday morning rain at
KSTJ, KMCI, and perhaps KMKC/KIXD could turn over to freezing rain
and/or sleet. Better chances for frozen precipitation will remain
north of I-70, however.

&&

.EAX Watches/Warnings/Advisories...
KS...Freezing Rain Advisory from 9 PM this evening to 6 PM CST Friday
     for KSZ025-102.

     Flood Watch from 6 PM CST this evening through Friday evening
     for KSZ057-060.

MO...Winter Storm Warning from 6 PM this evening to 9 AM CST Friday
     for MOZ001.

     Freezing Rain Advisory from 9 PM this evening to 6 PM CST Friday
     for MOZ002>005-011-012.

     Flood Watch from 6 PM CST this evening through Friday evening
     for MOZ038>040-043>046-053-054.

&&

SHORT TERM...Laflin
LONG TERM...Hawblitzel
AVIATION...Leighton
Hazardous weather outlook, Nov 26, 5:15 AM CST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
515 AM CST THU NOV 26 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
515 AM CST THU NOV 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 HEAVY RAIN AND FLOODING POSSIBLE SOUTH OF I-70 TODAY AND TONIGHT.

 RAIN WILL CHANGE TO FREEZING RAIN ACROSS AREAS NEAR AND WEST OF
 I-35 THIS EVENING AND TONIGHT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 LIGHT FREEZING RAIN COULD LINGER INTO FRIDAY MORNING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 4:04 AM CSTWinter Storm WarningEAXAtchison24 hr
Nov 26, 4:04 AM CSTFreezing Rain AdvisoryEAXAndrew, Atchison, Buchanan, Caldwell, Clay, Clinton and 13 more3 days
Nov 26, 11:08 AM CSTRiver Flood WarningEAXCass, Henry, Johnson66 hr
Nov 26, 11:13 AM CSTRiver Flood WarningEAXJohnson, Pettis64 hr
Nov 26, 11:13 AM CSTRiver Flood WarningEAXCooper, Saline7 days
Nov 26, 11:18 AM CSTRiver Flood WarningEAXRay58 hr
Nov 26, 11:54 AM CSTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
Nov 26, 12:10 PM CSTRiver Flood WarningEAXCooper55 hr
Nov 26, 12:24 PM CSTRiver Flood WarningEAXCarroll, Lafayette, Saline66 hr
Nov 26, 12:24 PM CSTRiver Flood WarningEAXCarroll, Chariton, Saline3 days
Nov 26, 12:39 PM CSTRiver Flood WarningEAXCooper62 hr
Nov 26, 12:39 PM CSTRiver Flood WarningEAXBates, Cass, Henry3 days

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.